[Confusion and abdominal pain after COVID-19 vaccination]

Ned Tijdschr Geneeskd. 2021 May 20;165:D6055.
[Article in Dutch]

Abstract

Background: Vaccine-induced immune thrombotic trombocytopenia (VITT) is a rare phenomenon, that may present with diffuse and atypical symptoms.

Case description: We present a case of 63 years old female patient with abdominal pain, confusion and tromboctytopenia. CT scan shows sinustrombosis and trombosis of the vena renalis. The diagnosis VITT was confirmed by a positive HIT test. After initiating treatment with immunoglobulines and a non-heparinoid anticoagulans, symptoms improved and platelet count increased.

Conclusion: This case illustrates that awareness in case of atypical symptoms and a history of vaccination is important to recognize this phenomenon.

Publication types

  • Case Reports

MeSH terms

  • Abdominal Pain / etiology
  • COVID-19 Vaccines*
  • COVID-19*
  • Female
  • Humans
  • Middle Aged
  • SARS-CoV-2
  • Vaccination / adverse effects

Substances

  • COVID-19 Vaccines